Illinois, 2013Damaging Winds in Illinois, July 22, 2013
July 22, 2013 · NWS LOT · 2 events in 2 counties and zones
A line of severe thunderstorms moved across northern Illinois during the late evening of July 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of severe thunderstorms moved across northern Illinois during the late evening of July 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jul 22, 8:36 PM CST, 54 minutes earlier.
Area forecast discussion, Jul 22, 8:36 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
936 PM CDT MON JUL 22 2013
.MESOSCALE DISCUSSION...
918 PM CDT
THUNDERSTORMS NOW IN NORTHWEST ILLINOIS ARE EXPECTED TO REACH FAR
WESTERN PORTIONS OF THE CWA WITHIN THE HOUR AND PERHAPS THE
DOWNTOWN CHICAGO AREA TOWARD 11 PM OR MIDNIGHT. SEVERE REPORTS
FROM THE EXISTING ACTIVITY HAVE NOT BEEN NUMEROUS...SO WITH FADING
DIURNAL SUPPORT AND SOMEWHAT OF A SPLIT ALONG THE WI/IL LINE...DO
NOT HAVE CONCERNS FOR ANY KIND OF WIDESPREAD SEVERE EVENT THIS
EVENING. 02Z SPC MESOANALYSIS SHOWS MUCAPE IN THE NEIGHBORHOOD OF
2000 J/KG AHEAD OF THE STORMS...PROBABLY FROM A PARCEL A COUPLE
HUNDRED METERS AGL. GIVEN THE INSTABILITY...AN ISOLATED DAMAGING
WIND GUST IS CERTAINLY POSSIBLE...BUT LATEST RADAR TRENDS APPEAR
TO FAVOR A BASIC LINE OF STORMS WITH OUTFLOW NOW RUNNING QUITE A
BIT OUT AHEAD. KLOT RADAR HAS ACTUALLY BEEN LIGHTING UP THE WIND
FARMS FOR A COUPLE OF HOURS...SUGGESTING THERE WOULD BE AT LEAST
SOMEWHAT OF A STABLE LAYER TO DAMPEN GUSTY OUTFLOW. THIS IS
FURTHER SUPPORTED BY THE SLIGHT DECOUPLING SHOWN IN LATEST ACARS
SOUNDINGS FROM ORD. ALSO SHOWN IN THE ACARS DATA IS A WARMING
LAYER ALOFT TOWARD 750 MB WHICH COULD EVENTUALLY BE A LIMITING CAP
EXCEPT FOR THE MOST FAVORED PARCELS.
LENNING
&&
.DISCUSSION...
310 PM CDT
VISIBLE IMAGERY INDICATES A FEW BOUNDARIES ACROSS NORTHEAST
IL/NORTHWEST IN...WITH SOME VERTICAL GROWTH IN THE CU FIELD NOTED.
FURTHER WEST SOME DRYING HAS OCCURRED. TEMPS HAVE STEADILY WARMED
THIS AFTERNOON INTO THE MID/UPR 80S...AND SHOULD EVENTUALLY TOP OUT
ARND 90 DEGREES. THE MAIN CHALLENGE IS DETERMINING IF ANY
SHOWERS/THUNDERSTORMS WILL EVENTUALLY DEVELOP ALONG THE LAKE BREEZE
OR THE OTHER BOUNDARIES THAT ARE ACROSS THE CWFA.
MESOANALYSIS INDICATES SOME BETTER MOISTURE CONVERGENCE HAS
DEVELOPED IN THE VICINITY OF THE LAKE BREEZE...HOWEVER THIS IS ALL
RELATIVE CONSIDERING AT THIS TIME IT DOESN/T APPEAR TO BE ANYTHING
SIGNIFICANT. MUCAPE OF NEARLY 2K J/KG HAS DEVELOPED...HOWEVER THE
BULK SHEAR VALUES IN THE 0-6KM LAYER IS MUCH LESS THAN THE PAST FEW
DAYS AT 20KTS. WHICH IS PROBABLY THE LIGHTEST IT HAS BEEN FOR
SEVERAL DAYS. NONETHELESS THE ENVIRONMENT DOES NOT LOOK FABULOUS FOR
CONVECTIVE POTENTIAL THROUGH 00Z...BEYOND 00Z THOUGH IT IS A
DIFFERENT STORY.
THE SHARP COLD FRONT BEGINS TO MOVE SOUTHEAST ACROSS NORTHCENTRAL
WISC STRETCHING SOUTHWEST THROUGH NORTHEAST IOWA BY 00Z. DECENT
INSTABILITY POOLS ALONG THE BOUNDARY WITH SOME COMPRESSIONAL WARMING
NOTED AMONGST SOME OF THE HI-RES SOLUTIONS. IT APPEARS THE BEST
TIMING FOR NEW CONVECTIVE DEVELOPMENT NEARING THE NORTHWEST CWFA
WILL BE CLOSER TO ARND 2-4Z...THEN SLOWLY WORKING SOUTHEAST ACROSS
THE REMAINDER OF THE CWFA. THERE IS SOME CONCERN THAT THE
COVERAGE/INTENSITY OF THE SHOWERS/THUNDERSTORMS MAY BE DIMINISHING
LATER TONIGHT...AND IT IS CONCEIVABLE TO SEE MANY LOCATIONS MISSING
OUT ON SEEING PRECIP THROUGH FRONTAL PASSAGE. HOWEVER WITH THE LARGE
CHANNEL OF WATER VAPOR...AND INCREASED INSTABILITY ASSOCIATED WITH
THE FRONT...IT IS DIFFICULT TO SEE THIS SCENARIO PANNING OUT. THUS
HAVE HELD ONTO 40-50 POPS THROUGH THE OVERNIGHT HOURS. WINDS WILL BE
SHIFTING WEST/NORTHWEST WITH FROPA...AND THE GRADIENT WILL BE
QUICKLY INCREASING AND BRING MUCH DRIER IN DURING THE PRE-DAWN HOURS
TO THE NORTHERN/NORTHWEST CWFA.
CONFIDENCE...MEDIUM/HIGH.
TUESDAY THROUGH WEDNESDAY...
PATTERN CHANGE CONTINUES TO BE IN STORE FOR TUE/WED AS A SHARP COLD
FRONT ARRIVES ACROSS THE REGION EARLY TUE...WITH A SECONDARY
BOUNDARY POISED TO PASS THRU TUE MID-MORNING. AT THIS TIME HAVE HELD
ONTO SLIGHT CHC POPS FOR TUE MORNING...HOWEVER FEEL THAT PRIOR TO
THE SECONDARY BOUNDARY SLIPPING THROUGH THE CWFA SOME SFC HEATING
MAY TAKE PLACE AND ALLOW FOR AN ISOLATED SHOWER/THUNDERSTORM TO
DEVELOP. THIS APPEARS TO BE FOCUSED ALONG AND EAST OF A PONTIAC TO
GARY LINE. 850MB THERMAL TROUGH WILL CONTINUE TO ADVECT INTO THE
REGION FROM THE NORTHWEST...WITH TEMPS COOLING TO ARND 15 DEG C IN
THE MORNING THEN CLOSER TO 10 DEG BY THE AFTN HOURS. WHICH COULD
VERY WELL POINT TOWARDS TEMPS EITHER REMAINING STEADY IN THE MID/UPR
70S. IF THE FRONTAL PASSAGE SLOWS...TEMPS MAY BE ABLE TO WARM TO 80
OR POSSIBLY THE LOW 80S FOR AREAS SOUTH OF I-88.
THEN ANTI-CYCLONIC FLOW PUSHES INTO THE REGION TUE EVENING AND
LINGERS THROUGH MID-WEEK. IT DOES APPEAR THAT ALONG THE LEADING EDGE
OF THE SFC RIDGE...THE GRADIENT WILL BE STRONG AND SUGGESTS BREEZY
CONDITIONS CAN BE EXPECTED FOR THE REGION THROUGH WED MORNING.
WITH SFC RIDGE BECOMING CENTERED ACROSS IOWA...THE CWFA WILL BE IN A
CONTINUED NORTH FLOW IN THE LOWER LEVELS. THIS WILL CREATE A LAKE
SHADOW EFFECT AND KEEP THE ADJACENT LAKESHORE AREAS IN THE LOW 70S.
FURTHER INLAND TEMPS SHUD WARM INTO THE MID 70S. THE WARMEST TEMPS
WILL BE THE FAR WEST/SOUTHWEST...WHERE TEMPS MAY TOUCH 80 DEG WED
AFTN.
CONFIDENCE...HIGH.
THURSDAY THROUGH MONDAY...
EXTENDED FORECAST GUIDANCE CONTINUES TO DEMONSTRATE A SLIGHTLY
COOLER SETUP WITH GENERALLY A 500MB NORTHWEST FLOW. ANTI-CYCLONIC
FLOW WILL LINGER THROUGH THUR...THEN SLOWLY PUSH EAST BY THUR NIGHT.
500MB SHORTWAVE IS PROGGED TO PUSH INTO WESTERN ONTARIO THUR NIGHT
WITH A SFC LOW ROUNDING THE TROUGH AXIS AND A FRONTAL BOUNDARY
STRETCHING SOUTHWEST THROUGH THE SOUTHERN PLAINS. THIS FEATURE WILL
THEN ARRIVE ACROSS THE CWFA FRI WITH THE NEXT CHC FOR PRECIP. THEN
THE 500MB TROUGH DIGS FURTHER SOUTH ACROSS THE UPPER MIDWEST/GREAT
LAKES FOR THE WEEKEND...ALONG WITH SFC RIDGING DRYING THINGS OUT
AGAIN. WITH TEMPS SHOWING SOME WEAK WARMING PRIOR TO THE FRONTAL
BOUNDARY PASSAGE FRI TO NEAR 80 OR THE LOW 80S...THEN COOLER AIR
ARRIVES FOR THE WEEKEND AND TEMPS STRUGGLE TO WARM BEYOND THE
MID/UPR 70S.
CONFIDENCE...MEDIUM/HIGH.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* LAKE BREEZE HAS REVERSED COURSE THIS EVENING SO NO LONGER
EXPECTING PASSAGE.
* THUNDERSTORMS ACROSS IA/WI HEADING INTO THE AREA TOWARD LATE
EVENING BUT NOT SURE IF THEY WILL HANG TOGETHER.
* MVFR CIGS POSSIBLE IN THE MORNING ALONG WITH NORTH TO NORTHEAST
WINDS.
LENNING
//DISCUSSION...UPDATED 00Z...
A COLD FRONT HEADING TOWARD THE AREA IS SUPPORTING LINES OF
THUNDERSTORMS ACROSS WISCONSIN AND IOWA THIS EVENING. FORECAST
MODELS RESEMBLE LATEST RADAR TRENDS IN SPLITTING OR WEAKENING THIS
ACTIVITY AS IT MOVES CLOSER TO ILLINOIS...SO ELECTED TO USE A
COUPLE HOURS OF VCTS IN LATEST TAFS RATHER THAN A TEMPO GROUP.
WIND SHIFT APPEARS TO LAG THE CONVECTION BY A COUPLE HOURS...SO
WILL GRADUALLY VEER WINDS FROM SOUTHWEST TO NORTHWEST THEN FINALLY
AROUND TO NORTH BY MORNING. MVFR CEILINGS ARE POSSIBLE BY MORNING BUT
CONDITIONS ARE EXPECTED TO IMPROVE BY AFTERNOON.
LENNING
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM CONFIDENCE ON TIMING AND COVERAGE OF TSRA THIS EVENING.
* MEDIUM TO HIGH CONFIDENCE ON WIND AND CEILING TRENDS.
LENNING
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY AND THURSDAY...VFR. WX NIL.
FRIDAY AND SATURDAY...CHANCE SHRA/TSRA.
SUNDAY...VFR. WX NIL.
LENNING
&&
.MARINE...
314 PM CDT
SIGNIFICANT CHANGES ARE EXPECTED OVER THE LAKE TONIGHT. THE LOW
CURRENTLY OVER SOUTH CENTRAL ONTARIO WILL SLIDE NORTH OF THE GREAT
LAKES AND ITS COLD FRONT WILL SINK SOUTH DOWN THE LAKE TONIGHT.
WINDS WILL ABRUPTLY TURN NW TO N AND INCREASE TO 30 KT. A FEW GALE
FORCE GUSTS ARE POSSIBLE BUT EXPECTING THEM TO BE VERY SPORADIC AND
SCATTERED THROUGH THE DAY TOMORROW. AS SUCH DID NOT INCLUDE GALES IN
ANY OF THE MARINE PRODUCTS. THE FRONT SHOULD REACH THE SOUTHERN END
OF LAKE MICHIGAN BY EARLY TUESDAY MORNING. WINDS AND WAVES WILL
INCREASE ACROSS THE LAKE THEREFORE ISSUED A SMALL CRAFT ADVISORY AND
A BEACH HAZARDS STATEMENT. THE SCY BEGINS IN THE PREDAWN HOURS AND
GOES THROUGH WEDNESDAY AFTERNOON. THE BEACH HAZARDS STATEMENT
BEGINS A FEW HOURS LATER AS THE WAVES INCREASE AND RIP CURRENTS ARE
LIKELY...HOWEVER IT ALSO GOES THROUGH WEDNESDAY AFTERNOON.
HIGH PRESSURE MOVES IN WEDNESDAY MORNING WITH WINDS DIMINISHING
ACROSS THE LAKE. WAVES WILL TAKE A LITTLE LONGER TO SUBSIDE. WINDS
BECOME SOUTH BUT REMAIN LIGHT THURSDAY. ANOTHER LOW PASSES NORTH OF
THE LAKE THURSDAY AFTERNOON THROUGH FRIDAY WITH WINDS BECOMING NORTH
BEHIND THE LOW FRIDAY NIGHT THROUGH THE WEEKEND.
JEE
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...BEACH HAZARDS STATEMENT...ILZ006-ILZ014...9 AM TUESDAY TO 4 PM
WEDNESDAY.
IN...BEACH HAZARDS STATEMENT...INZ001-INZ002...9 AM TUESDAY TO 4 PM
WEDNESDAY.
LM...SMALL CRAFT ADVISORY...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
LMZ745...4 AM TUESDAY TO 4 PM WEDNESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jul 22, 2:38 PM CST, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT MON JUL 22 2013
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT MON JUL 22 2013 /438 PM EDT MON JUL 22 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
CHANCE OF THUNDERSTORMS...SOME COULD PRODUCE:
HEAVY RAIN.
CLOUD TO GROUND LIGHTNING.
WIND GUSTS OVER 40 MPH.
AND SMALL HAIL.
AREAS AFFECTED AND TIMING:
THERE IS A CHANCE OF A THUNDERSTORM THIS EVENING
THROUGH TONIGHT OVER THE ENTIRE OUTLOOK AREA.
DISCUSSION:
A COLD FRONT HAS PUSHED INTO CENTRAL MINNESOTA STRETCHING
NORTHEAST THROUGH WESTERN LAKE SUPERIOR. THIS FRONT WILL
CONTINUE TO SLIDE SOUTHEAST TOWARDS NORTHERN ILLINOIS
LATE TONIGHT WITH THE THREAT OF THUNDERSTORMS INCREASING
AS THE FRONT APPROACHES THE REGION. THE COVERAGE AND
INTENSITY OF THUNDERSTORMS IS EXPECTED TO BE DECREASING AS
THEY APPROACH THE OUTLOOK AREA TONIGHT...HOWEVER THERE
STILL IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS CHANCE OF THUNDERSTORMS OVER NORTHWEST INDIANA AND
SOUTHEAST OF INTERSTATE 55 IN ILLINOIS TUESDAY MORNING.
LARGE WAVES AND STRONG WINDS WILL CREATE EXTREMELY HAZARDOUS
SWIMMING CONDITIONS TUESDAY AND WEDNESDAY. IN ADDITION...THE
LARGE WAVES WILL LIKELY BREAK ALONG THE TYPICALLY VULNERABLE SHORE
LINE AREAS INCLUDING PORTIONS OF THE CHICAGO LAKE FRONT BIKE PATH
TUESDAY AFTERNOON THROUGH EARLY WEDNESDAY MORNING.
THERE WILL BE A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
LMZ740>745-232045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT DURING THE PREDAWN HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TUESDAY
MORNING...ESPECIALLY ALONG THE INDIANA SHORE.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT TUESDAY THROUGH WEDNESDAY AFTERNOON.
THERE IS A CHANCE FOR A ROUND OR TWO OF THUNDERSTORMS FRIDAY
AND SATURDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT MON JUL 22 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE FAR SOUTHERN
END OF THE LAKE TUESDAY MORNING.
THERE IS A CHANCE FOR A ROUND OR TWO OF THUNDERSTORMS THURSDAY
NIGHT THROUGH SATURDAY.
&&
JEE
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOThunderstorm Wind, Winnebago
- When
- July 22, 9:30 PM CST to 9:37 PM CST
- Where
- Winnebago County, 1 mi S of Samuelson Corners to 4 mi NE of Loves Park
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 42.285, -89.029
A large tree split, with a roughly one foot diameter section falling onto power lines near the intersection of Highcrest Road and Alpine Road. In Loves Park, several 15 to 20 inch pine trees snapped where 65 mph winds were measured. A spotter approximately four miles northeast of Loves Park estimated winds to 65 mph, while a spotter two miles east of Rockford estimated winds to 60 mph.
Thunderstorm Wind, Boone
- When
- July 22, 9:35 PM CST to 9:38 PM CST
- Where
- Boone County, 2.06 mi SE of Caledonia to 0.41 mi ENE of Poplar Grove
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 42.350, -88.870
Several large trees fell onto three homes in Candlewick Lake Subdivision near Poplar Grove. A large tree fell down blocking Route 173 in Poplar Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, July 22, 2013$1.3 million · 2 in hail · 70 events
- Hail and Damaging Winds in Kansas, July 22, 2013$988,000 · 1.75 in hail · 18 events
- Hail and Damaging Wind in Wyoming, July 22, 2013$155,000 · 1.75 in hail · 7 events
- Flash Flooding and Flood in New Jersey, July 22 to 23, 2013$100,000 · 5 events
- Tornado and Flash Flooding in Florida, July 22, 2013$100,000 · EF0 · 5 events
- Hail and Damaging Winds in Wisconsin, July 22, 2013$69,000 · 1.5 in hail · 9 events
- Flash Flooding in New York, July 22, 2013$75,000 · 2 events
- Hail and Damaging Winds in Arkansas, July 22, 2013$45,000 · 1.25 in hail · 10 events
- Hail in Wyoming, July 22, 2013$60,000 · 1.75 in hail · 4 events
- Hail in South Dakota, July 22, 2013$40,000 · 1.75 in hail · 8 events
- Tornado and Hail in Wisconsin, July 22, 2013$23,000 · EF0 · 12 events
- Flood in Pennsylvania, July 22, 2013$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468926, 468927.